AnonymousDecember 26, 2007 at 8:11 pm
my new neuro put me on solumedrol 5 days 1 hour infusion before we redo the emg they lost the results for and she wants to start me on cymbalta again but a higher dose. What exactly is this supposed to help with, anybody on just a steroid? If the emg results are the same as I remember them she will get me on the IVIG because she already said she would not order another spinal tap because of the problems I had last time. Anyway the solumedrol is infusing okay and I am getting just the flushes from it but not any other side effects except maybe a little more alert so far. I have two days left since I started on xmas eve. Any info would be great and appreciated. Maybe if I knew what to be looking for I would pay more attention to see if it is helping at all. Thanks to you all!
AnonymousDecember 26, 2007 at 9:08 pm
Our 3 year old has been on soluedrol for a year. In April, he was loosing ground so the dr. put him in the hospital for a 5 day dosage. It really did the trick.
He’ on a maintenance of 1 dose, every 6 hours for 4 times. It’s alot for his body but he’s doing so well with it, so the doctor wants to continue it.
He’s also on a maintenace of ivig so it’s hard to tell which is keeping him doing so well.
He shows no side effects, so far. He has no gained weight. You do need to take added vit D and calcium if you will be on it for an extended amount of time.
AnonymousDecember 27, 2007 at 2:05 am
My neuro put me on solumedrol when the IVIG didn’t seem to work the way he thought it should. He started me on a gram a day for 5 days then had me on a gram once a week. My body didn’t like getting a gram all at one time so he switched me over to 500mg twice a week for 2 months, when I went to see him at the first of the month he switched me over to methylprednisilone pills and is starting to do a very slow taper down process. So far the only side effects I’ve really noticed are sleeplessness and dripping sweat on the days I take my pills. I haven’t noticed any weight gain yet but have only been on the pills for about 3 weeks now so that may change. He also has me on some serious calcium and vitamin D supplements along with a stomach acid reducer so that may be helping with the side effects.
So far this seems to be working quite well, when I was diagnosed in mid sept. I was paralyzed from the neck down and am functioning today at very close to my pre CIDP levels and was able to go back to work last week.
AnonymousDecember 27, 2007 at 1:41 pm
thanks for the info Ihaven’t noticed any difference yet but I have two more loading doses to go and we will see. I do have sweats/flushes from the steroid and no weight gain or puffiness. I was given protonix to premedicate before my doses so that seems to help although for about a half hour after after my dose I do have some stomach cramping and an awful metal taste in my mouth but it goes away. Right now I use a power chair and mostly only use of my right arm although it is painful. I know that this is not a quick fix but I am hoping that it does some improvement for me because the mixture of pain and numbness and weakness I am not sure what this will help with but any of the above would be greatfully appreciated. I know we all are going through a very difficult disease that only those of us going through it can only understand and I am very greatful o have others to talk to even though everyone seems to have different levels and results and treatments but it helps to have different ideas to go into the doctor with to help get a treatmentplan going. Again thanks to everyone here for all the support and information to help this make things a little easier. Good luck and health to all.
December 27, 2007 at 2:12 pm
I am glad you are finally getting a doc to help you. The New Year is going to start out good for you I know. Best wishes for good results with this infusion.
Dawn Kevies mom
You must be logged in to reply to this topic.